Alert archive / Missouri / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 72, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 20, 2013, 10:38 PM CDT for 5 counties in Missouri; Monroe County, Randolph County, Illinois. It was in force for 67 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2013, 10:38 PM CDT (03:38 UTC)
- Expired
- May 20, 2013, 11:45 PM CDT
- In force
- 67 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Monroe County, IL, Randolph County, IL, Iron County, MO, Jefferson County, MO, Saint Francois County, MO, Sainte Genevieve County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 96 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 10:40 PM CDT | TSTM WND DMG | Bonne Terre, MO | TREE LIMBS AND POWER LINES DOWN IN BONNE TERRE AND PARK HILLS |
| May 20, 10:47 PM CDT | TSTM WND GST 65 | Bonne Terre, MO | POWER OUTAGES ACROSS MUCH OF THE CITY OF BONNE TERRE |
| May 20, 10:49 PM CDT | TSTM WND DMG | Park Hills, MO | POWER OUTAGES REPORTED IN PARK HILLS |
| May 20, 10:52 PM CDT | TSTM WND GST 60 | 1 S Potosi, MO | MODERATE TREE DAMAGE |
| May 20, 11:00 PM CDT | TSTM WND DMG | Farmington, MO | POWER LINES DOWN ALONG CAROLTON STREET |
| May 20, 11:06 PM CDT | TSTM WND GST 50 | Farmington, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 5:24 PM CDT | Tornado Watch | SPC | 7 hr |
| May 20, 7:39 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.6 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1540 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1320 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 6.7
The text
As transmitted, in the capitals the NWS used until 2016.
883
WUUS53 KLSX 210338
SVRLSX
ILC133-157-MOC093-099-186-187-221-210445-
/O.NEW.KLSX.SV.W.0072.130521T0338Z-130521T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1038 PM CDT MON MAY 20 2013
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MONROE COUNTY IN SOUTHWEST ILLINOIS...
RANDOLPH COUNTY IN SOUTHWEST ILLINOIS...
IRON COUNTY IN SOUTHEAST MISSOURI...
SOUTHERN JEFFERSON COUNTY IN EAST CENTRAL MISSOURI...
STE. GENEVIEVE COUNTY IN SOUTHEAST MISSOURI...
ST. FRANCOIS COUNTY IN SOUTHEAST MISSOURI...
WASHINGTON COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 1145 PM CDT
* AT 1031 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM DE SOTO TO BELLEVIEW AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BONNE TERRE...LEADWOOD...BISMARCK...DESLOGE...FARMINGTON...RED
BUD...STE. GENEVIEVE...SPARTA...CHESTER...IRONDALE...OLYMPIAN
VILLAGE...BELLEVIEW...IRON MOUNTAIN...PARK HILLS...BLOOMSDALE...
ROCKY RIDGE...KNOB LICK...WEINGARTEN...COFFMAN AND EVANSVILLE.
THIS WARNING INCLUDES ELEPHANT ROCKS STATE PARK...FELIX VALLE HOUSE
STATE PARK...HAWN STATE PARK...MISSOURI MINES HISTORIC SITE...ST.
FRANCOIS STATE PARK...ST. JOE STATE PARK AND WASHINGTON STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3820 9086 3822 8960 3796 8959 3781 8968
3790 8985 3782 8999 3764 9014 3762 9114
TIME...MOT...LOC 0338Z 274DEG 38KT 3816 9046 3767 9080
HAIL...0.75IN
WIND...60MPH
$$
CVKING5 follow-up statements
474
WWUS53 KLSX 210349
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1049 PM CDT MON MAY 20 2013
ILC133-157-MOC093-099-186-187-221-210445-
/O.CON.KLSX.SV.W.0072.000000T0000Z-130521T0445Z/
MONROE IL-RANDOLPH IL-IRON MO-JEFFERSON MO-STE. GENEVIEVE MO-
ST. FRANCOIS MO-WASHINGTON MO-
1049 PM CDT MON MAY 20 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WASHINGTON...ST. FRANCOIS...STE. GENEVIEVE...SOUTHEASTERN
JEFFERSON...IRON...RANDOLPH AND SOUTHERN MONROE COUNTIES UNTIL 1145
PM CDT...
AT 1040 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM OLYMPIAN VILLAGE TO BONNE TERRE TO BELLEVIEW...
AND MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
FARMINGTON...RED BUD...STE. GENEVIEVE...CHESTER...SPARTA...
BLOOMSDALE...ROCKY RIDGE...WEINGARTEN...KNOB LICK...COFFMAN...
EVANSVILLE...WOMAC...ST. MARY...BALDWIN...BREMEN...TILDEN...
STEELEVILLE...COULTERVILLE...PERCY AND DOE RUN.
THIS WARNING INCLUDES ELEPHANT ROCKS STATE PARK...FELIX VALLE HOUSE
STATE PARK...HAWN STATE PARK...MISSOURI MINES HISTORIC SITE...ST.
FRANCOIS STATE PARK AND ST. JOE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3763 9090 3821 9049 3822 8960 3796 8959
3781 8968 3790 8985 3782 8999 3764 9014
TIME...MOT...LOC 0348Z 278DEG 35KT 3809 9033 3789 9043
3770 9065
HAIL...0.75IN
WIND...60MPH
$$
CVKING982
WWUS53 KLSX 210354
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1054 PM CDT MON MAY 20 2013
ILC133-157-MOC093-099-186-187-221-210445-
/O.CON.KLSX.SV.W.0072.000000T0000Z-130521T0445Z/
MONROE IL-RANDOLPH IL-IRON MO-JEFFERSON MO-STE. GENEVIEVE MO-
ST. FRANCOIS MO-WASHINGTON MO-
1054 PM CDT MON MAY 20 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WASHINGTON...ST. FRANCOIS...STE. GENEVIEVE...SOUTHEASTERN
JEFFERSON...IRON...RANDOLPH AND SOUTHERN MONROE COUNTIES UNTIL 1145
PM CDT...
AT 1044 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM OLYMPIAN VILLAGE TO DESLOGE TO IRON MOUNTAIN...
AND MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT. AT 1050 PM...TREE DAMAGE WAS REPORTED 1
MILE SOUTH OF POTOSI WITH WIND ESTIMATED OF 60 MPH.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
FARMINGTON...RED BUD...STE. GENEVIEVE...CHESTER...SPARTA...
BLOOMSDALE...ROCKY RIDGE...WEINGARTEN...KNOB LICK...COFFMAN...
EVANSVILLE...WOMAC...ST. MARY...BALDWIN...BREMEN...TILDEN...
STEELEVILLE...COULTERVILLE...PERCY AND DOE RUN.
THIS WARNING INCLUDES ELEPHANT ROCKS STATE PARK...FELIX VALLE HOUSE
STATE PARK...HAWN STATE PARK...MISSOURI MINES HISTORIC SITE...ST.
FRANCOIS STATE PARK AND ST. JOE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3763 9090 3821 9049 3822 8960 3796 8959
3781 8968 3790 8985 3782 8999 3764 9014
TIME...MOT...LOC 0353Z 278DEG 35KT 3808 9027 3789 9036
3770 9059
HAIL...<.75IN
WIND...60MPH
$$
CVKING954
WWUS53 KLSX 210416
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1116 PM CDT MON MAY 20 2013
ILC133-MOC099-221-210425-
/O.CAN.KLSX.SV.W.0072.000000T0000Z-130521T0445Z/
MONROE IL-JEFFERSON MO-WASHINGTON MO-
1116 PM CDT MON MAY 20 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON...
SOUTHEASTERN JEFFERSON AND SOUTHERN MONROE COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED EAST OUT OF
THE WARNED AREA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT.
LAT...LON 3763 9077 3822 8990 3822 8960 3796 8959
3781 8968 3790 8985 3786 8992 3787 8994
3782 8999 3764 9014
TIME...MOT...LOC 0415Z 278DEG 35KT 3805 9000 3786 9009
3767 9032
$$
ILC157-MOC093-186-187-210445-
/O.CON.KLSX.SV.W.0072.000000T0000Z-130521T0445Z/
RANDOLPH IL-IRON MO-STE. GENEVIEVE MO-ST. FRANCOIS MO-
1116 PM CDT MON MAY 20 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ST.
FRANCOIS...STE. GENEVIEVE...IRON AND RANDOLPH COUNTIES UNTIL 1145 PM
CDT...
AT 1110 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 5 MILES NORTH OF STE. GENEVIEVE TO WEINGARTEN TO
KNOB LICK...AND MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT. NUMEROUS REPORTS OF 50 TO 65 MPH WIND
GUSTS CAUSING SPORADIC TREE DAMAGE.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CHESTER...SPARTA...EVANSVILLE...WOMAC...ST. MARY...BALDWIN...
BREMEN...TILDEN...STEELEVILLE...COULTERVILLE...PERCY...PRAIRIE...
ROOTS...MINNITH...ELLIS GROVE...PRESTON...KASKASKIA...WALSH...NEW
PALESTINE AND HOUSTON.
THIS WARNING INCLUDES ELEPHANT ROCKS STATE PARK...FELIX VALLE HOUSE
STATE PARK...HAWN STATE PARK AND ST. JOE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3763 9077 3822 8990 3822 8960 3796 8959
3781 8968 3790 8985 3786 8992 3787 8994
3782 8999 3764 9014
TIME...MOT...LOC 0415Z 278DEG 35KT 3805 9000 3786 9009
3767 9032
HAIL...<.75IN
WIND...60MPH
$$
CVKING411
WWUS53 KLSX 210427
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1127 PM CDT MON MAY 20 2013
ILC133-MOC099-221-210425-
/O.CAN.KLSX.SV.W.0072.000000T0000Z-130521T0445Z/
MONROE IL-JEFFERSON MO-WASHINGTON MO-
1127 PM CDT MON MAY 20 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON...
SOUTHEASTERN JEFFERSON AND SOUTHERN MONROE COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED EAST OUT OF
THE WARNED AREA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT.
LAT...LON 3763 9077 3822 8990 3822 8960 3796 8959
3781 8968 3790 8985 3786 8992 3787 8994
3782 8999 3764 9014
TIME...MOT...LOC 0415Z 278DEG 35KT 3805 9000 3786 9009
3767 9032
$$
ILC157-MOC093-186-187-210445-
/O.CON.KLSX.SV.W.0072.000000T0000Z-130521T0445Z/
RANDOLPH IL-IRON MO-STE. GENEVIEVE MO-ST. FRANCOIS MO-
1127 PM CDT MON MAY 20 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ST.
FRANCOIS...STE. GENEVIEVE...IRON AND RANDOLPH COUNTIES UNTIL 1145 PM
CDT...
AT 1110 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 5 MILES NORTH OF STE. GENEVIEVE TO WEINGARTEN TO
KNOB LICK...AND MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT. NUMEROUS REPORTS OF 50 TO 65 MPH WIND
GUSTS CAUSING SPORADIC TREE DAMAGE.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CHESTER...SPARTA...EVANSVILLE...WOMAC...ST. MARY...BALDWIN...
BREMEN...TILDEN...STEELEVILLE...COULTERVILLE...PERCY...PRAIRIE...
ROOTS...MINNITH...ELLIS GROVE...PRESTON...KASKASKIA...WALSH...NEW
PALESTINE AND HOUSTON.
THIS WARNING INCLUDES ELEPHANT ROCKS STATE PARK...FELIX VALLE HOUSE
STATE PARK...HAWN STATE PARK AND ST. JOE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3763 9077 3822 8990 3822 8960 3796 8959
3781 8968 3790 8985 3786 8992 3787 8994
3782 8999 3764 9014
TIME...MOT...LOC 0415Z 278DEG 35KT 3805 9000 3786 9009
3767 9032
HAIL...<.75IN
WIND...60MPH
$$
CVKING103
WWUS53 KLSX 210440
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1140 PM CDT MON MAY 20 2013
ILC157-MOC093-186-187-210450-
/O.EXP.KLSX.SV.W.0072.000000T0000Z-130521T0445Z/
RANDOLPH IL-IRON MO-STE. GENEVIEVE MO-ST. FRANCOIS MO-
1140 PM CDT MON MAY 20 2013
...THE SEVERE THUNDERSTORM WARNING FOR ST. FRANCOIS...STE.
GENEVIEVE...IRON AND RANDOLPH COUNTIES WILL EXPIRE AT 1145 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 300 AM CDT.
LAT...LON 3763 9077 3822 8990 3822 8960 3796 8959
3781 8968 3790 8985 3786 8992 3787 8994
3782 8999 3764 9014
TIME...MOT...LOC 0440Z 278DEG 35KT 3801 8969 3782 8979
3763 9002
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 3:52 PM CDT, 6 hours 46 minutes earlier.
Area forecast discussion, May 20, 3:52 PM CDT, 6 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 352 PM CDT MON MAY 20 2013 .SHORT TERM...(THROUGH LATE TONIGHT) ISSUED AT 323 PM CDT MON MAY 20 2013 ALL SYSTEMS APPEAR GO FOR AN ACTIVE NIGHT OF THUNDERSTORMS WITH SEVERE POTENTIAL AS THE ENVIRONMENT WILL HAVE PLENTY OF INSTABILITY AND DEEP LAYER SHEAR AROUND 50 KTS. THE AIR MASS OVER THE SOUTHERN HALF OF MISSOURI HAS RECOVERED FROM EARLIER CONVECTION WITH SBCAPE AOA 3000 J/KG AND THIS RECOVERY SHOULD CONTINUE TO SPREAD NORTHWARD THROUGH THE LATE AFTERNOON. SCATTERED THUNDERSTORMS HAVE DEVELOPED IN SEVERAL CONFLUENT ZONES ACROSS SW MO AND SE KS AND ARE MOVING TO THE NORTHEAST. ADDITIONAL DEVELOPMENT IS EXPECTED WITH DISCRETE STORMS POSSIBLE THROUGH EARLY EVENING AND THEN AN OVERALL TREND FOR RAPID UPSCALE GROWTH INTO A FORWARD PROPAGATING QLCS FEATURING A MIX MODE OF BOWING SEGMENTS AND EMBEDDED SUPERCELLS. THIS QLCS IS EXPECTED TO IMPACT A GOOD PORTION OF THE CWA AS IT MOVES E/NW TONIGHT. SOME LOCALLY HEAVY RAINFALL MAY OCCUR WHERE TRAINING OCCURS...BUT THE SYSTEM IS NOT EXPECTED TO PRODUCE A WIDESPREAD HEAVY RAIN/FLASH FLOOD THREAT. GLASS .LONG TERM...(TUESDAY THROUGH NEXT MONDAY) ISSUED AT 323 PM CDT MON MAY 20 2013 THE IMPACTS OF THE OVERNIGHT CONVECTION ARE HARD TO GAGE AND WILL HAVE LARGE RAMIFICATIONS ON THE THUNDERSTORM AND SEVERE THREAT TUESDAY. ANY ONGOING SHOWERS/THUNDERSTORMS REMNANT FROM OVERNIGHT ARE LIKELY TO BE LOCATED ACROSS SE MO INTO SW IL DURING THE FIRST PART OF THE MORNING AND THEN WEAKEN. MODEL GUIDANCE SUGGESTS IT WILL THEN REMAIN RELATIVELY VOID OF PRECIPITATION WELL INTO MID AFTERNOON AND THIS SHOULD ALLOW FOR SOME AIR MASS RECOVERY AS CLOUDS THIN. MID LEVEL LAPSE RATES ARE NOT AS STEEP SO OVERALL INSTABILITY SHOULD BE LESS THAN THE LAST FEW DAYS...HOWEVER IT SHOULD BE SUFFICIENT WITH AMPLE DEEP LAYER SHEAR FOR SCATTERED ORGANIZED THUNDERSTORMS DEVELOPING DURING THE LATER PART OF THE AFTERNOON...RAMPING UP IN COVERAGE DURING THE EARLY EVENING AS LARGE SCALE ASCENT INCREASES IN ASSOCIATION WITH A SHORT WAVE ROTATING NEWD FROM EASTERN OK REGION. ANY RESIDUAL BOUNDARIES WILL PROVIDE FURTHER FOCUS AND ENHANCE THE SEVERE THREAT. THE LARGE SCALE TROF AND ATTENDANT COLD FRONT WILL FINALLY MOVE ACROSS THE AREA TUESDAY NIGHT...PASSING EAST OF THE CWA BY EARLY WEDNESDAY MORNING. DRIER AIR AND COOLER AIR WILL OVERSPREAD THE AREA ON WEDNESDAY IN THE WAKE OF THE FRONT AND A SECONDARY COLD FRONT ON WEDNESDAY NIGHT WILL USHER EVEN COOLER AIR AND HIGH PRESSURE INTO THE AREA. THE PATTERN WILL BE DOMINATED BY WEAK NW FLOW ON THE BACKSIDE OF THE UPPER TROF AND LOOKS DRY THURSDAY NIGHT-FRIDAY...THEREAFTER RETURN FLOW AND WEAK DISTURBANCES PASSING THRU THE PLAINS UPPER RIDGE AND INTO THE MID/UPPER MS VALLEY WILL BRING A RE-NEWED CHANCE OF THUNDERSTORMS....ESPECIALLY THE NRN HALF OF THE CWA. WARMER TEMPERATURES WILL ALSO ACCOMPANY THE RETURN FLOW. GLASS && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 112 PM CDT MON MAY 20 2013 STILL HARD TO PIN DOWN EXACT COVERAGE AND TIMING OF STORMS...SO KEPT VCTS MENTION AT KCOU THROUGH 03Z TUESDAY AND THROUGH 04Z TUESDAY AT KUIN. FURTHER EAST OVER STL METRO AREA...HRRR MODEL INDICATING STORMS TO NOT MOVE IN TIL AFTER 01Z TUESDAY...MAYBE EVEN LATER...BUT KEPT VCTS MENTION AFTER 01Z TUESDAY FOR NOW...TAPERING OFF AFTER 07Z TUESDAY. OTHERWISE...EXPECT VFR CIGS AND GUSTY SOUTH WINDS FOR THIS AFTERNOON...BEFORE DIMINISHING AFTER SUNSET. SPECIFICS FOR KSTL...STILL HARD TO PIN DOWN EXACT COVERAGE AND TIMING OF STORMS...LATEST HRRR MODEL INDICATING STORMS TO NOT MOVE IN TIL AFTER 04Z TUESDAY...MAYBE EVEN LATER...BUT KEPT VCTS MENTION AFTER 01Z TUESDAY FOR NOW AS WE COULD SEE STUFF FIRE UP AHEAD OF MAIN ACTIVITY. STORMS TO TAPER OFF AFTER 07Z TUESDAY. OTHERWISE...EXPECT VFR CIGS AND GUSTY SOUTH WINDS FOR THIS AFTERNOON...BEFORE DIMINISHING AFTER SUNSET. ANOTHER ROUND OF STORMS POSSIBLE AFTER 21Z TUESDAY...SO ADDED VCTS MENTION DURING THIS PERIOD. BYRD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 20, 4:05 PM CDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 405 PM CDT MON MAY 20 2013 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-211130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 405 PM CDT MON MAY 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT. SOME OF THE STORMS WILL BE SEVERE CAPABLE OF PRODUCING TORNADOES...LARGE HAIL AND DAMAGING WINDS. SOME AREAS COULD ALSO EXPERIENCE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE LIKELY AGAIN TUESDAY AND TUESDAY NIGHT. SOME OF THESE THUNDERSTORMS MAY ALSO BECOME SEVERE. THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY ACROSS EASTERN MISSOURI AND WESTERN ILLINOIS...AND YET ANOTHER CHANCE OF THUNDERSTORMS ON SATURDAY AND SUNDAY ACROSS MUCH OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. GLASS
In the hours before
Local storm report, May 20, 10:22 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1022 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND GST 5 S SHIPMAN 39.05N 90.05W
05/20/2013 M58 MPH MACOUPIN IL AMATEUR RADIO
&&
GKSLocal storm report, May 20, 10:25 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1025 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND GST EDWARDSVILLE 38.80N 89.97W
05/20/2013 E60 MPH MADISON IL TRAINED SPOTTER
&&
JPLocal storm report, May 20, 10:26 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1026 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND GST HANNIBAL 39.71N 91.38W
05/20/2013 M88 MPH MARION MO TRAINED SPOTTER
TREES UPROOTED ONE QUARTER MILE SOUTHEAST OF AIRPORT
&&
GKSLocal storm report, May 20, 10:32 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1032 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 PM HAIL GRANITE CITY 38.71N 90.13W
05/20/2013 E0.70 INCH MADISON IL TRAINED SPOTTER
&&
TRUETTLocal storm report, May 20, 10:36 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1036 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1032 PM HAIL EDWARDSVILLE 38.80N 89.97W
05/20/2013 E0.70 INCH MADISON IL TRAINED SPOTTER
&&
JPLocal storm report, May 20, 10:37 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1037 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 PM HAIL MARYVILLE 38.73N 89.96W
05/20/2013 E0.75 INCH MADISON IL TRAINED SPOTTER
&&
JPThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:02 PM CDT | Tornado Warning | LSX | Marion, Ralls | 43 min |
| May 20, 7:29 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Saint Louis | 46 min |
| May 20, 7:30 PM CDT | Tornado Warning | LSX | Marion, Ralls | 30 min |
| May 20, 7:48 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Moniteau | 42 min |
| May 20, 8:10 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 50 min |
| May 20, 8:25 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Osage | 35 min |
| May 20, 8:41 PM CDT | Areal Flood Advisory | LSX | Saint Charles, Saint Louis | 6 hr |
| May 20, 8:51 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Montgomery, Warren | 39 min |
| May 20, 9:21 PM CDT | Flash Flood Warning | LSX | Franklin, Saint Charles, Saint Louis, Warren | 6 hr |
| May 20, 9:36 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Charles, Saint Louis | 39 min |
| May 20, 9:39 PM CDT | Flash Flood Warning | LSX | Lincoln, Saint Charles | 6 hr |
| May 20, 10:10 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 35 min |
| May 20, 11:13 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison, Reynolds | 62 min |
| May 20, 11:20 PM CDT | River Flood Warning | LSX | Saint Charles | 47 hr |
| May 20, 11:29 PM CDT | River Flood Warning | LSX | Saint Charles | 3 days |
| May 21, 12:33 AM CDT | River Flood Warning | LSX | Lincoln | 4 days |
| May 21, 6:35 AM CDT | River Flood Warning | LSX | Lincoln | 44 hr |
| May 21, 9:49 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 6 days |
| May 20, 7:27 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown, Pike | 48 min |
| May 20, 9:28 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Madison | 47 min |
| May 20, 10:17 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Madison, Montgomery | 43 min |
| May 20, 10:22 PM CDT | Flash Flood Warning | LSX | Jersey, Macoupin, Madison | 6 hr |
| May 20, 10:31 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Madison, Montgomery, Saint Clair | 59 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2013Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.